Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 30, 2006, 11:50 PM CDT for Douglas County, Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2006, 11:50 PM CDT (04:50 UTC)
- Expired
- Jul 1, 2006, 12:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Douglas County, MN
The radar
The Minneapolis radar (KMPX), 199 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:15 AM CDT | TSTM WND DMG | Brandon, MN | METAL FLAGPOLE BLOWN DOWN. NUMEROUS 2 INCH DIAMETER BRANCHES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 010450 SVRMPX MNC041-010545- /O.NEW.KMPX.SV.W.0081.060701T0450Z-060701T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1150 PM CDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 1245 AM CDT * AT 1147 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 65 MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF ALEXANDRIA TO 39 MILES WEST OF ALEXANDRIA...AND MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... MELBY... EVANSVILLE... MILLERVILLE... BRANDON... LEAF VALLEY... GARFIELD... MILTONA... CARLOS... NELSON... BELLE RIVER... ROSE CITY... LAT...LON 4610 9574 4585 9575 4587 9515 4610 9515 $$ KAT
2 follow-up statements
000 WWUS53 KMPX 010512 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1212 AM CDT SAT JUL 1 2006 MNC041-010545- /O.CON.KMPX.SV.W.0081.000000T0000Z-060701T0545Z/ DOUGLAS MN- 1212 AM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR DOUGLAS COUNTY... AT 1208 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING PENNY SIZE HAIL AND 65 MPH WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF EVANSVILLE TO MELBY...AND MOVING EAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE ROSE CITY...LEAF VALLEY... HOLMES...BELLE RIVER...OSAKIS...NELSON...MILTONA...MILLERVILLE... GARFIELD...CARLOS...BRANDON AND ALEXANDRIA. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4610 9574 4580 9575 4582 9515 4610 9515 $$ KAT
000 WWUS53 KMPX 010548 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1246 AM CDT SAT JUL 1 2006 MNC041-010556- /O.EXP.KMPX.SV.W.0081.000000T0000Z-060701T0545Z/ DOUGLAS MN- 1246 AM CDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS COUNTY EXPIRES AT 1245 AM CDT... SEVERE STORMS HAVE MOVED OUT OF THE AREA AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED. BEFORE THE STORMS EXITED THE COUNTY...MEASURED WIND GUSTS TO 52 MPH WERE REPORTED AT THE ALEXANDRIA AIRPORT. REPORT ANY SEVERE WEATHER REPORTS TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4610 9574 4580 9575 4582 9515 4610 9515 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:26 PM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, Jun 30, 3:26 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT FRI JUN 30 2006 .DISCUSSION...TONIGHT THROUGH MONDAY VIS SATELLITE LOOP SHOWS AREA OF RETREATING/WEAKENING CONVECTION OVER SOUTHERN IOWA INTO ILLINOIS WITH BETTER ORGANIZED CONVECTION EXTENDING FROM EASTERN MONTANA INTO SOUTHEAST SASKATCHEWAN. THE NORTHERN AREA IS IMMEDIATELY TO THE WEST OF A SURFACE TROUGH OVER THE DAKOTAS. SPC MESOSCALE ANALYSIS PAGE SHOWS BEST AREA OF MLCAPE AND MUCAPE OVER CENTRAL NORTH DAKOTA JUST WEST OF THE WIND SHIFT AXIS. CONVECTION EXPECTED TO ORGANIZE OVER 1000-500 MB THICKNESS RIDGE AND WORK SOUTH AND EAST ACROSS OUR CWA. WE USED SEVERE THUNDERSTORM WORDING IN OUR NORTHWEST MN CWA GRIDS AS CAPE AND DAPE SPC DATA SUGGESTS DAMAGING DOWNDRAFT POTENTIAL WHILE MODEST 30-35 KNOT 0-6 KM DEEP LAYER SHEAR DOES SHOW AT LEAST SOME POTENTIAL FOR SUPERCELLS. WE WORK CONVECTION SOUTH AND EAST WITH TIME OVERNIGHT AND LINGER A CHANCE OF CONVECTION IN OUR SOUTHEASTERN MOST ZONES INTO SATURDAY AFTERNOON. SATURDAY NIGHT LOOKS DRY WITH A SECOND CONVECTIVE THREAT ARRIVING SUNDAY INTO SUNDAY NIGHT IN ASSOCIATION WITH RIGHT REAR QUAD INDUCED LIFT WITH A JETLET PASSING ACROSS THE WESTERN GREAT LAKES ON SUNDAY. PRECIPITATABLE WATER SURGES BACK INTO OUR WESTERN CWA COUNTIES LATE SATURDAY NIGHT ACCORDING TO 40 KM NAM...SO WE MAY BE SLOW ON THIS. FUTURE SHIFTS WILL HAVE TO MONITOR. LONGER TERM...MONDAY NIGHT THROUGH FRIDAY 12Z GFS AND 00Z ECMWF FAIRLY CONSISTENT WITH NORTHWEST FLOW ALOFT GIVING WAY TO WEST COAST RIDGE LATE IN THE PERIOD. AT THE SURFACE...LARGE HIGH PRESSURE WILL MOVE ACROSS THE CWA WITH DRY CONDITIONS EXPECTED. TEMPERATURES SHOULD WARM THROUGH AT LEAST SEASONAL NORMALS WITH READINGS RANGING ABOVE GUIDANCE LATE IN THE WEEK WITH UPPER RIDGE AND MORE SOUTHERLY SURFACE FLOW DEVELOPING ON THE BACKSIDE OF THE HIGH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 30, 8:20 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 820 PM CDT FRI JUN 30 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 538 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER WEST CENTRAL MINNESOTA THIS EVENING AS A COLD FRONT APPROACHES NORTHWEST MINNESOTA. THESE STORMS COULD THEN SPREAD...OR DEVELOP EAST AND SOUTH...OVER THE REMAINDER OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND INTO PARTS OF WEST CENTRAL WISCONSIN OVERNIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER LOW PRESSURE TROUGH WILL MOVE ACROSS THE REGION ON SUNDAY AND SUNDAY EVENING...WHICH MAY PRODUCE A FEW SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...AND POSSIBLY SUNDAY AFTERNOON AND EVENING. RJN
In the hours before
Special weather statement, Jun 30, 11:21 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1121 PM CDT FRI JUN 30 2006 MNZ041-047-048-010515- DOUGLAS-POPE-STEVENS- 1121 PM CDT FRI JUN 30 2006 AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SEVERE THUNDERSTORMS NEAR THE MINNESOTA AND SOUTH DAKOTA BORDER...ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF WAHPETON TO 18 MILES WEST OF WHEATON...AND MOVING EAST AT 55 MPH. THESE STORMS WILL BE... NEAR DONNELLY BY MIDNIGHT CDT. NEAR EVANSVILLE BY 1205 AM CDT. NEAR LEAF VALLEY BY 1210 AM CDT. NEAR GARFIELD BY 1215 AM CDT. THESE STORMS ARE STILL WEST OF DOUGLAS...POPE...AND STEVENS COUNTIES...BUT ARE EXPECTED TO MOVE INTO THESE COUNTIES BY MIDNIGHT. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. PEOPLE IN DOUGLAS...NORTHERN POPE...AND NORTHERN STEVENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Special weather statement, Jun 30, 11:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 PM CDT FRI JUN 30 2006 MNZ047-010515- STEVENS- 1144 PM CDT FRI JUN 30 2006 AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF WHEATON TO 10 MILES SOUTHEAST OF WHEATON...AND MOVING EAST AT 50 MPH. THE STRONGEST PORTION OF THE STORM IS EXPECTED TO PASS TO THE NORTH OF STEVENS COUNTY...BUT PEOPLE IN NORTHERN STEVENS COUNTY...SHOULD STILL MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. KAT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:45 AM CDT | Severe Thunderstorm Warning | MPX | Todd | 41 min |
| Jul 1, 1:06 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 54 min |
| Jul 1, 5:00 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.